See what questions
a doctor would ask.
Popping an aspirin to ward off risks of having a heart attack or stroke should never be mixed with other pain relievers as studies have shown a greater risk of users developing gastrointestinal complications, including stomach ulcers. Researchers found that when combined, aspirin and NSAIDs increased a persons risk of developing ulcers that were more likely to rupture and bleed two to three fold. Polypharmacy is the term given to a high usage of medications, which typically occurs in the elderly population due to their greater incidence of disease. The best way people can prevent such risks is to avoid over the counter (OTC) drugs and consult a doctor regarding pain relief treatment.
Source: summary of medical news story as reported by Senior Journal
About: OTC NSAIDs put aspirin users at greater risk
Date: 31 October 2005
Source: Senior Journal
http:/ This summary article refers to the following medical categories:
Related Medical Topics
More News Topics
This summary article refers to the following medical categories:
Search Specialists by State and City